VA cutting off beer-guzzling 25-year Xanax addict

25 YEARS ON XANAX
« on: September 04, 2017, 04:05:35 pm »

[Buddie]

I have been on Xanax for about 25 years. Dosages as high as 4.5 mg a day years ago to down to .5 mg a day (and up and down over the years). Currently on.5 mg a day and tapering (i hope). The V.A. is trying to get people off of the Benzos I think because of a (perhaps) causal link to dementia. The Dr has added hydroxyzine on a trial basis starting at 20mg a day….we will see. My primary symptom was dizziness along with (at times) heart palpitations. Before Xanax I was self medicating with beer, up to 12 cans a day. The symtoms would be constant for months and then go away for months…I haven’t figured out what might have triggered the symptoms in that long ago time. They gave me a CAT scan with (happily) negative results ( in about 1987 or so). And then gave me some Halzion to help with sleep. I found that by taking the Halzion in the daytime my symptoms went away almost immediately! Anyhow because Hazion was not for anxiety per se, they went to Xanax. This in spite of the fact I didn’t have to take the halzion on a constant basis, but only as the symptoms showed up. (Dr.s always know best, of course, they are “M.D.s”……Medical deities………) […] says “hello to all”

Benzo Buddies: “Is my doctor insane?” (this is a psychiatric patient wondering if his doctor is insane)

Is my doctor insane?
« on: July 29, 2017, 06:45:33 am »

[Buddie]

I don’t live in a western country currently, and I went to change my valium from 5mg to 2mg as I’m nearing the end of my taper. After talking with my doc, he told me benzos don’t cause withdrawal. He suggested maybe I’m just hallucinating. I said, “yep, from the withdrawal”. He agreed it’s best I stop taking this medication, but insisted til the end that benzos cannot cause anxiety interdose, and that withdrawal does not occur during cessation. Hahaha just tell me he’s nuts and not me, please.

Renegade member accuses Benzo Buddies of being a cult

Re: Mclean's Hospital Boston MA
« Reply #53 on: July 25, 2017, 04:46:11 pm »

[Buddie]

Quote from: [Buddie] on July 25, 2017, 02:48:46 pm
Quote from: [Buddie] on July 25, 2017, 02:26:48 pm
I am just looking for a doctor or two to help me in my journey with this challenging problem.

I think people on this thread are reading a lot of their own experiences into a very benign internet article.

The link you posted is not a benign internet article.

It is a sales pitch from McLean Hospital. Please reread it.

http://www.mcleanhospital.org/news/2016/08/02/tapering-addictive-therapies

[…],

Really?? It’s just an article. Not advertised on Twitter or YouTube or anything else.

Just a stupid article that I had to dig to find for after numerous upon numerous attempts on Google search.

I already talked to a doctor there that said you shouldn’t do more that a cut of 10% and that you can do liquid titration.

People here are a little overboard. Now I can see where the claims that this place is a cult are coming from (probably some upset ex-members).

The article does not say it’s going to be easy. Please show me where that is implied.

Oy vay! I’m starting to think this is a misery loves company forum and I really just came here for some help — not to be talked in to more symptoms than I already have.

Ugh!!!!!!!!!!!!!!!!!!!!!!!!!!! 
« Last Edit: July 25, 2017, 04:58:52 pm by [Buddie] »